Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 151, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 28, 1995, 9:57 PM CDT for Stevens County, Kansas. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1995, 9:57 PM CDT (02:57 UTC)
- Expired
- Jun 28, 1995, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 3110 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 290255 RRA SVRDDC KSC189-290330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 957 PM CDT WED JUN 28 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHERN STEVENS COUNTY AT 9:51 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HUGOTON MOVING NORTHEAST AT 20 MILES AN HOUR. THIS STORM WILL REACH HUGOTON BY 1005 PM CDT. THIS STORM IS LIKELY PRODUCING HAIL UP TO 1 INCH IN DIAMETER. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM OR IN HUGOTON YOU SHOULD SEEK IMMEDIATE SHELTER. `
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:18 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 28, 9:18 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 916 PM CDT WED JUN 28 1995 SFC PRS ANAL SHOWS HIGH OVER MONTANA STRONGER BY 3 MB OR AROUND 30 METERS THAN NGM PROG...AND ETA IS MUCH CLOSER WHICH IS EXPECTED WITH BETTER LOW LVL RESOLUTION. SECONDARY COLD FRONT STILL BACK IN WRN NB ATTM WITH TEMPS IN 60S AND THIS MAIN COLD PUSH SHLD PUSH INTO NWRN KS BY 12Z AND NEAR DDC BY THURS AFTN. MEANWHILE FIRST TROF/COOL FRONT HAS PUSHED INTO THE KS/OK BORDER WITH ADAP SHOWG NICE BAND OF SFC MSTR FLUX CONVERGENCE ALONG IT IN AN ARC FROM NEAR EHA INTO SERN CO. BAND OF TSTRMS HAS SHIFTED SOUTH OF CWA INTO OK...HOWEVER WEAK VORT WITH CNVCTN OVER ERN CO WILL PUSH INTO WRN KS BY 10-11 PM AND THEN FROM GCK TO DDC WELL AFTER MIDNIGHT. HAVE LOWERED MINS AS TEMPS TO FALL TO WET BULB IN TSTRMS LATER TNGT TO UPR 50S. KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:01 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 29 min |
| Jun 28, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 33 min |
| Jun 28, 10:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 16 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.